Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 379, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2025, 12:54 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2025, 12:54 PM CDT (17:54 UTC)
- Expired
- Jun 7, 2025, 1:33 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 45 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:22 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 7, 11:22 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1122 AM CDT Sat Jun 7 2025 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 1122 AM CDT Sat Jun 7 2025 Through Sunset... Looks like most of the severe weather will stay relegated north of our forecast area. A few showers are expected north of US 82 with a thunderstorm or two embedded within. If things continue to develop the way they have been severe weather might miss us entirely tonight. We're going to hold off on adjusting current severe weather graphics since there could still be more erosion of the mid level high/dry air which would then allow for more vibrant convection. Timing for that would be sometime after 10PM but again that's looking less and less likely today. Something to continue monitoring. Everywhere else is expected to be hot and humid as heat indices climbing into the triple digits with sites in the southwestern quadrants reaching 105F./OAJ/ && .DISCUSSION... Issued at 240 AM CDT Sat Jun 7 2025 Through Monday: As mid level ridging begins to retreat southward, a more active weather pattern will shift into the area this weekend with a series of shortwaves set to bring multiple rounds of convection over the next few days. In this regime, because each round of showers and storms is contingent on mesoscale details influenced by the previous round, timing is difficult to pin down more than about 18-24 hours ahead of time. The first system of interest is currently advancing eastward across OK toward western AR and is expected to reach our north MS areas around midday or early afternoon. While the bulk of available guidance keeps the core of this complex just north of our area, there is still a medium chance of it clipping as far south as the Hwy 82 corridor mainly in north central and northeast MS. This is where an enhanced risk of severe storms has been highlighted with damaging wind gusts being the primary concern. Further south, conditions will be mainly dry through much of the day as this first round of storms is expected to remain north of most of the area. Isolated, mainly diurnally-driven convection is possible during the afternoon. However, the potential for additional widespread development will increase after sunset. These storms may initially fester in a west-to-east corridor this evening before eventually making more southeastward progress into Sunday morning. Given sufficient deep shear and instability, some of these storms could be severe with a threat for damaging wind gusts and hail. Additionally, it is possible a localized flooding threat may need to be highlighted if it becomes more apparent that tonight's storms will train over a longer period of time. From the daytime Sunday through Monday, an additional one or two convective complexes are expected to traverse the area, including a potential upstream MCS reaching our area sometime Monday morning. Damaging winds will be the primary threat with these storms, though exact timing will play a role in their intensity as they reach our area. While momentum of a strong cold pool could sustain a severe threat in the morning hours, given the time of day, the storms could be in a weakening state as they arrive and stabilize the airmass, disrupting severe weather potential later in the day. We'll have a better idea of how things will play out as this gets closer. In the mean time, we will continue to highlight a slight risk for severe potential during this time frame in the HWO graphics. Heat stress: With much of the area remaining fairly dry still today, above average temps and humidity are anticipated, with heat indices having the potential to again breach the triple digits, especially along and south of I-20. We will continue to highlight a limited heat stress threat over roughly the southern half of the area. /DL/ Tuesday through the weekend... The forecast for the extended period remains the same with no major changes made to the overall forecast. Global guidance continues to show a cold front shifting southward and stalling across the southeast CONUS heading into Tuesday. This front will provide some relief from the heat/temp over much of our forecast area, however it will also keep higher chances of showers and t-storms around for the rest of the long term period. Most of our CWA will have higher coverage of shower/t-storm development during the afternoon period with rain chances decreasing later into the evening each day. Rain chances will continue across our forecast area heading into the weekend as future guidance is starting to show southerly moisture flow across CWA thanks to a warm front across the southeast CONUS lifting northward towards the Tennessee Valley. In addition to the rain chances, heat indices will have the potential to reach reach triple digits both Friday and Saturday. Forecast confidence in the potential heat risk for Friday is low at this time given that this several days out. Heat trends will be monitored as we get closer to the weekend. /CR/ && .AVIATION... (12Z TAFS) Issued at 625 AM CDT Sat Jun 7 2025 Patchy MVFR fog cannot be ruled out over the next hour or two. A line of SHRA and TS is expected to move across north MS this afternoon and may impact GTR, with lesser probability of impacting GLH and GWO. Otherwise, isolated SHRA and TS are possible across the remainder of the area during the afternoon and evening. Additional SHRA and TS development is expected tonight which has a greater potential to impact sites from TVR - JAN - MEI northward overnight. Some of these storms, both this afternoon and later tonight, could be severe with wind gusts to 50 kt and hail up to 1 inch. Outside of this activity, VFR conditions will prevail through the TAF period with mainly SW wind that could gust to around 20 kt at times during the day today. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 93 74 89 72 / 20 20 60 60 Meridian 93 73 89 69 / 30 40 70 60 Vicksburg 94 74 90 72 / 10 20 50 50 Hattiesburg 96 76 94 74 / 20 10 50 50 Natchez 93 75 90 73 / 20 10 30 40 Greenville 91 73 88 72 / 40 60 50 40 Greenwood 92 72 88 70 / 50 70 70 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && OAJ/OAJ/19
In the hours before
Special weather statement, Jun 7, 12:42 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
1242 PM CDT Sat Jun 7 2025
MSZ030-031-033-071815-
Lowndes MS-Oktibbeha MS-Clay MS-
1242 PM CDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT OKTIBBEHA...CLAY AND LOWNDES
COUNTIES THROUGH 115 PM CDT...
At 1242 PM CDT, Doppler radar was tracking a strong thunderstorm over
Columbus, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Steens around 1250 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3329 8831 3329 8909 3356 8908 3356 8902
3375 8904 3376 8893 3381 8893 3381 8872
3368 8872 3367 8849 3365 8851 3367 8846
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
TIME...MOT...LOC 1742Z 240DEG 49KT 3349 8837
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 12:42 PM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.